Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 132, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2015, 7:38 PM CDT for Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois. It was in force for 37 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 7:38 PM CDT (00:38 UTC)
- Expired
- Jul 1, 2015, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:43 PM CDT | HAIL 0.25 | Overland, MO | NUMEROUS REPORTS OF PEA SIZE OR SLIGHTLY LARGER HAIL IN OVERLAND MISSOURI. STRONG WINDS BREAKING SMALL LIMBS. |
| Jul 1, 7:45 PM CDT | TSTM WND GST 60 | Olivette, MO | NUMEROUS SMALL BRANCHES DOWNED. |
| Jul 1, 7:48 PM CDT | TSTM WND DMG | St. Louis, MO | TREE DOWN NEAR INTERSECTION OF LINDELL AND UNION. |
| Jul 1, 7:48 PM CDT | TSTM WND DMG | St. Louis, MO | TREE DOWN ONTU TWO HOMES. TIME ESTIMATED FROM RADAR. |
| Jul 1, 7:58 PM CDT | TSTM WND DMG | 2 Wnw St. Louis, MO | SEVERAL LARGE TREES BLOWN DOWN IN FOREST PARK AS WELL AS NUMEROUS LARGE TREE LIMBS. SOME WERE BLOWN DOWN NEAR LINDELL BLVD AND UNION. TIME ESTIMATED. |
| Jul 1, 7:58 PM CDT | HAIL 0.25 | St. Louis, MO | NEAR FOREST PARK IN ST. LOUIS MISSOURI. |
| Jul 1, 8:00 PM CDT | HAIL 0.7 | Olivette, MO | HAIL SIZE VARIED FROM PEA TO DIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS53 KLSX 020038
SVRLSX
ILC119-163-MOC189-510-020115-
/O.NEW.KLSX.SV.W.0132.150702T0038Z-150702T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWESTERN ILLINOIS...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VINITA
TERRACE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...FLORISSANT...UNIVERSITY CITY...GRANITE CITY...MARYLAND
HEIGHTS...EAST ST. LOUIS...HAZELWOOD...COLLINSVILLE...WEBSTER
GROVES...FERGUSON...CREVE COEUR...OVERLAND...CLAYTON...CAHOKIA...
JENNINGS...ST. ANN...BRIDGETON...BELLEFONTAINE NEIGHBORS...BERKELEY
AND RICHMOND HEIGHTS.
THIS WARNING ALSO INCLUDES SCOTT JOPLIN HISTORIC SITE AND HORSESHOE
LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9047 3879 9039 3871 9000 3849 9015
TIME...MOT...LOC 0037Z 294DEG 20KT 3868 9034
HAIL...1.00IN
WIND...60MPH
$$
TILLY1 follow-up statement
335
WWUS53 KLSX 020050
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT WED JUL 1 2015
ILC119-163-MOC189-510-020115-
/O.CON.KLSX.SV.W.0132.000000T0000Z-150702T0115Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS CITY MO-ST. LOUIS MO-
750 PM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS AND EAST CENTRAL ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND ST. LOUIS CITY...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. LOUIS...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...UNIVERSITY CITY...GRANITE CITY...EAST ST. LOUIS...
COLLINSVILLE...WEBSTER GROVES...FERGUSON...OVERLAND...CLAYTON...
CAHOKIA...JENNINGS...BELLEFONTAINE NEIGHBORS...BERKELEY...RICHMOND
HEIGHTS...LADUE...BRENTWOOD...MAPLEWOOD...OLIVETTE...ST. JOHN AND
SHREWSBURY.
THIS WARNING ALSO INCLUDES SCOTT JOPLIN HISTORIC SITE AND HORSESHOE
LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3864 9041 3876 9031 3871 9000 3849 9015
TIME...MOT...LOC 0050Z 296DEG 19KT 3864 9028
HAIL...1.00IN
WIND...60MPH
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:29 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 1, 3:29 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT WED JUL 1 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 249 PM CDT WED JUL 1 2015
ACTIVITY THIS AFTERNOON IS DIMINISHING, SO MOST PLACES TO JUST SEE
WIDELY SCATTERED ACTIVITY THROUGH THE EARLY EVENING HOURS. THEN
NEXT ROUND OF ACTIVITY TO FIREUP, MAINLY OVER WEST CENTRAL MO NEAR
SURFACE LOW THEN TRACK EAST AND SOUTH ALONG THE FRONTAL BOUNDARY.
EXACT TRACK OF COMPLEX OF STORMS HARD TO PIN DOWN, BUT STILL FEEL
THAT BEST CHANCES OF STORMS WITH HEAVY RAIN WILL BE OVER CENTRAL
AND SOUTHEAST MO. COULD SEE ONE TO TWO INCHES OF RAINFALL IN THIS
AREA OVERNIGHT TONIGHT AS PW VALUES REMAIN AROUND TWO INCHES, SO
VERY EFFICIENT RAIN MAKERS EXPECTED AND KEPT FLASH FLOOD WATCH
GOING TIL 12Z THURSDAY. OTHERWISE, LOWS TO BE A BIT BELOW NORMAL
IN THE LOW 60S TO AROUND 70.
BYRD
.LONG TERM: (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 249 PM CDT WED JUL 1 2015
ON THURSDAY, FRONTAL BOUNDARY TO PUSH SOUTH OF FORECAST AREA AND
REMAIN STALLED JUST SOUTH OF FORECAST AREA THROUGH THE HOLIDAY
WEEKEND. WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WITH BEST CHANCES OVER SOUTHEAST MO AND SOUTHERN IL, PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES THROUGH
THE WEEKEND WILL BE A BIT BELOW NORMAL IN THE MID 70S TO MID 80S
WITH OVERNIGHT LOWS IN THE 60S.
THEN BEGINNING SUNDAY NIGHT, NEXT WEATHER SYSTEM TO APPROACH AREA
FROM THE NORTHWEST. SO WILL SEE OFF AND ON CHANCES MONDAY THROUGH
WEDNESDAY NEXT WEEK. TEMPERATURES TO REMAIN A BIT BELOW NORMAL
THROUGH THE REST OF THE FORECAST PERIOD.
BYRD
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1246 PM CDT WED JUL 1 2015
DIFFICULT AVIATION FORECAST THIS AFTERNOON. LATEST GUIDANCE
SUGGESTS THERE SHOULD BE AN INCREASE IN THUNDERSTORM ACTIVITY
LATER THIS AFTERNOON OR EARLY THIS EVENING. THE PROBLEM IS THAT NO
ONE MODEL AGREES WITH ANOTHER ON TIMING, COVERAGE, OR WHAT PARTS
OF THE AREA WILL SEE THE THUNDERSTORMS. THINK THE HIGHEST THREAT
FOR STORMS WILL BE AFTER 22Z ALONG AND SOUTH OF THE I-70 CORRIDOR.
UNTIL THEN, SCATTERED SHOWERS WILL CONTINUE TO MOVE SOUTHEAST
ACROSS THE AREA...WITH OCCASIONAL MVFR CEILINGS AT OR BELOW 2500
FT. EXPECT THUNDERSTORMS TO CONTINUE AT LEAST INTO THE MID TO LATE
EVENING PRODUCING OCCASIONAL IFR CONDITIONS IN HEAVY RAIN. STORMS
SHOULD WEAKEN AND AT LEAST PARTIALLY DISSIPATE BEFORE SUNRISE
THURSDAY. LOW END MVFR/IFR CEILINGS ARE LIKELY TO PERSIST EVEN
AFTER THE RAIN ENDS.
SPECIFICS FOR KSTL:
SCATTERED SHOWERS WILL MOVE FROM CENTRAL MO INTO THE VICINITY OF
THE TERMINAL LATER THIS AFTERNOON. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS LIKELY LATE THIS AFTERNOON INTO THE EVENING, BUT
TIMING AND AREAL COVERAGE OF THE STORMS IS UNCERTAIN. SOME STORMS
WILL LIKELY PRODUCE IFR CONDITIONS IN HEAVY RAIN, BUT AM NOT
CONFIDENT ENOUGH YET TO TRY TO TIME THAT IN THE TAF. STORMS SHOULD
DISSIPATE OVERNIGHT BUT LINGERING LOW CEILINGS AND FOG WILL LIKELY
PREVAIL WELL INTO THURSDAY MORNING.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BOONE MO-CALLAWAY
MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 1, 4:03 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT WED JUL 1 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CAN BE EXPECTED TONIGHT. A FEW STORMS MAY BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ACROSS CENTRAL AND SOUTHEAST MISSOURI. HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS CENTRAL AND SOUTHEAST MISSOURI AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ACROSS THIS AREA. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. A FEW STORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL THURSDAY AND THURSDAY NIGHT. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS FORECAST ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:35 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jul 1, 7:43 PM CDT | Tornado Warning | LSX | Boone, Callaway | 32 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 1, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 50 min |
| Jul 1, 8:47 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 28 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 1, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 47 min |
| Jul 1, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jul 1, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 44 min |
| Jul 1, 10:13 PM CDT | Flash Flood Warning | LSX | Jefferson | 5 hr |
| Jul 1, 10:14 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Jul 1, 10:34 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 6 hr |
| Jul 1, 11:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 18 min |
| Jul 1, 11:23 PM CDT | Flash Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jul 1, 11:58 PM CDT | Areal Flood Warning | LSX | Boone | 9 hr |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 9 hr |
| Jul 2, 2:47 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jul 2, 3:20 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 9 hr |
| Jul 2, 4:41 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Jul 2, 5:29 AM CDT | Areal Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 9 hr |
| Jul 2, 6:29 AM CDT | River Flood Warning | LSX | Jefferson | 46 hr |
| Jul 2, 8:59 AM CDT | Areal Flood Warning | LSX | Boone | 12 hr |
| Jul 2, 10:01 AM CDT | Areal Flood Warning | LSX | Cole, Moniteau, Osage | 12 hr |
| Jul 2, 12:06 PM CDT | Areal Flood Warning | LSX | Jefferson | 24 hr |
| Jul 2, 12:10 PM CDT | Areal Flood Warning | LSX | Franklin | 6 hr |
| Jul 2, 12:12 PM CDT | Areal Flood Warning | LSX | Osage | 24 hr |
| Jul 2, 4:50 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 47 hr |
| Jul 1, 8:05 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 40 min |
| Jul 1, 8:17 PM CDT | Areal Flood Advisory | LSX | Greene, Macoupin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.